Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A property of polynomial curves over a field of positive characteristic


Author: D. Daigle
Journal: Proc. Amer. Math. Soc. 109 (1990), 887-894
MSC: Primary 14H99; Secondary 14E25
DOI: https://doi.org/10.1090/S0002-9939-1990-1002155-0
MathSciNet review: 1002155
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\mathbf{k}}$ be an algebraically closed field of characteristic $ p > 0$. We show that if $ F \in {\mathbf{k}}\left[ {X,Y} \right]$ is a rational curve with one place at infinity and with nonprincipal bidegree, such that $ \theta \left( F \right) \in {\mathbf{k}}\left[ {{X^p},Y} \right]$ for some automorphism $ \theta $ of $ {\mathbf{k}}\left[ {X,Y} \right]$, then $ \theta $ can be chosen to be either linear or of "de Jonquière" type. We also give consequences of that fact for the problem of classifying the embeddings of the line in the plane.


References [Enhancements On Off] (What's this?)

  • [1] S. Abhyankar, Lectures on expansion techniques in algebraic geometry (notes by B. Singh), Tata Lecture Notes 57 (1977). MR 542446 (80m:14016)
  • [2] S. Abhyankar and T. T. Moh, Embeddings of the line in the plane, J. Reine Angew. Math. 276 (1975), 148-166. MR 0379502 (52:407)
  • [3] R. Ganong, On plane curves with one place at infinity, Thesis, McGill University, Montréal, Canada, 1978. MR 534219 (82e:14036)
  • [4] -, On plane curves with one place at infinity, J. Reine Angew. Math. 307/308 (1979), 173-193. MR 534219 (82e:14036)
  • [5] -, Kodaira dimension of embeddings of the line in the plane, J. Math. Kyoto Univ. 25 (1985), 649-657. MR 810969 (87c:14013)
  • [6] T. T. Moh, On the classification problem of embedded lines in characteristic $ p$ , Algebraic Geometry and Commutative Algebra in Honor of Masayoshi Nagata (Kinokuniya), 1987, 267-279. MR 977764 (90a:14004)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14H99, 14E25

Retrieve articles in all journals with MSC: 14H99, 14E25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-1002155-0
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society